Drought, Baldwin
- When
- November 1, 12:00 AM EST to November 5, 12:00 AM EST
- Where
- Baldwin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.069, -83.250 (the zone’s center; the record gives no point)
Although most of north and central Georgia ended November with below normal rainfall, the more seasonal temperatures and steady rainfall events still assisted in ending drought conditions over the area. 5 to 6 inches inches, or 25 to 90 percent of normal, with isolated areas up to 125 percent.
Every event with a place to put it; 50 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Although most of north and central Georgia ended November with below normal rainfall, the more seasonal temperatures and steady rainfall events still assisted in ending drought conditions over the area. Rainfall for the month of November ranged from 1.5 to 6 inches inches, or 25 to 90 percent of normal, with isolated areas up to 125 percent.
At the end of October, 34 percent of the NWS Atlanta forecast area was experiencing D2 Severe Drought or worse. By the end of November, conditions had improved significantly, with only 4 percent of the area in D2 Severe Drought. The percent of area completely absent of dry conditions went from 6 percent to 58 percent over the course of the month.
This short-term drought rapidly developed, with the first D2 Severe Drought area indicated on the September 10, 2019 publication of the U.S. Drought Monitor. The drought peaked at its worst in mid-October and ended in December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 31, 6:50 PM EST, 5 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Peachtree City GA 750 PM EDT Thu Oct 31 2019 .UPDATE... Made a few adjustments to the near-term grids to clean up the sky/ weather/temperature trends for this evening. No fundamental changes as the cold front is making its way out of the forecast area. Some lingering, isolated, light showers across mainly the far eastern counties for the next couple of hours. Sky cover slow to start clearing, but it is starting, so I have delayed that trend by a couple of hours. Still looking at a chilly evening for the trick-or- treaters, but should be primarily dry for most. 20 && .PREV DISCUSSION... /Issued 735 PM EDT Thu Oct 31 2019/ ..00Z Aviation Forecast Discussion... SHORT TERM /Tonight through Friday Night/... Quite a dichotomy exists across the CWA this afternoon as a strong cold front sweeps across the area. Ahead of the front, a very warm airmass with temperatures in the 70s and 80s supports surface CAPE of 1000-1500 J/kg. There remains some threat for a strong or severe thunderstorm in this warm sector over the next couple of hours, though this threat will come to a quick end through 22z as the front quickly pushes eastward and the better shear continues to become increasingly displaced northeast of the CWA. The primary threats in any isolated severe thunderstorm over the next couple of hours will be damaging wind gusts, though a brief spin-up tornado cannot be ruled out. The earlier Flood Watch in north Georgia has been cancelled as the heaviest rainfall continues to exit the watch area, though isolated lingering flooding issues on creeks and streams and in low-lying areas cannot be ruled out into this evening. Temperatures are quickly plummeting behind the front with lingering showers in the immediate wake of the cold front. These showers will come to an end from west to east through 00z, and temperatures will continue to drop. Gusty northwest winds will make for very chilly Trick-or-Treating with wind chills dropping into the 30s and 40s across north Georgia by 6-7 PM. This will set the stage coldest night of the season so far. Low temperatures across north Georgia will approach the freezing mark, and many locations are forecast to experience their first freeze of the season by Friday morning. A Freeze Warning is in effect for areas northwest of a line from LaGrange to Atlanta to Gainesville where confidence is highest in the freezing temperature potential. Locations along the southern periphery and just south and east of the Freeze Warning will be borderline on the freezing temperature potential. Regardless, temperatures will be cold across the entire area, and wind chills will dip well into the low-to-mid 20s in north Georgia tonight into Friday morning. Friday will bring sunny skies as surface high pressure builds into the Southeast. Even with abundant sunshine, high temperatures will remain 8 to 12 degrees below normal. Another cold night can be expected Friday night with lows again testing the freezing mark across portions of far north Georgia. RW LONG TERM /Saturday through Thursday/... Minor adjustments made as fcst looks to be mostly on track and not enough model consensus to justify altering pops next week. Could be dealing with some frost/freeze concerns for portions of north Georgia the mornings of Saturday through Monday. Previous discussion follows... Baker LONG TERM /Friday Night through Wednesday/... Friday night into Saturday morning, surface high pressure will be dominating the weather pattern with lows in the 30s and PWATS around 0.25in. A second cold front, associated by another stronger shortwave moving across the Midwest, is expected Saturday afternoon. However, with dry air in place it will only result in a wind shift with another stout, surface high pressure moving across the southeastern CONUS Saturday night through Monday morning. Highs will be consistent through the weekend and in the mid 50s and 60s. Skies will be mostly clear with seasonal winds generally out of the north. By Monday, the region will transition back to an upper-level southwesterly flow pattern ahead of a broader longwave trough over the CONUS, returning Gulf moisture to the region and increasing PWATS to near an inch by Tuesday with surface dewpoints also rising back into the 50s. The surface high pressure will also shift eastward, resulting in cold air damming against the southern Appalachians with a wedge front moving southward into the area. As moist, air overrides the wedge, overcast skies and scatter rain showers may be possible throughout the day on Tuesday, though there are discrepancies in the long term models with how much moisture flux occurs over the forecast area. Thiem 41 AVIATION... 00Z Update... Mixture of mainly MVFR with some VFR conditions at 00Z, should see most areas VFR by 02-04Z with all areas expected to be VFR by 06Z. Northwest winds 12-18kt w/ gusts 18-30kt currently will very slowly decrease with speeds 9-14kt w/ gusts 17-22kt by 08Z and generally 10kt or less by 14Z. Some lingering light showers across the far southeastern portion of the forecast area will be gone by 06Z. //ATL Confidence...00Z Update... Medium confidence on ceiling clearing time. High confidence on other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 33 60 36 63 / 10 0 0 0 Atlanta 33 57 37 59 / 10 0 0 0 Blairsville 28 56 32 54 / 10 0 0 0 Cartersville 31 56 33 59 / 10 0 0 0 Columbus 36 61 38 64 / 10 0 0 0 Gainesville 34 58 37 59 / 10 0 0 0 Macon 35 62 37 66 / 20 0 0 0 Rome 31 56 32 58 / 10 0 0 0 Peachtree City 32 58 35 61 / 10 0 0 0 Vidalia 41 64 43 67 / 30 0 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 11 PM this evening to 10 AM EDT Friday for the following zones: Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Lumpkin...Meriwether... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Troup...Union...Walker...White...Whitfield. && SHORT TERM...20 LONG TERM....Baker AVIATION...20
Hazardous Weather Outlook National Weather Service Peachtree City GA 1003 PM EDT Thu Oct 31 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1003 PM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Freeze Warning is in effect for most of northern Georgia and portions of west-central Georgia as sub-freezing temperatures are expected to filter into the forecast area following the cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Some portions of north Georgia could have some areas of frost or reach the freezing mark for the mornings of Saturday through Monday. Please monitor any changes with future forecast updates. Otherwise, no hazardous weather is expected at this time. Rain chances will return Monday night through Tuesday night but are not expected to pose any hazardous conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 1 WNW SWAINSBORO 32.60N 82.35W
10/31/2019 EMANUEL GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON ROBIN ROAD IN SWAINSBORO.
&&
EVENT NUMBER FFC1900774
LREAVESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 3 SSE SWAINSBORO 32.56N 82.32W
10/31/2019 EMANUEL GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE 800 BLOCK OF HIGHWAY
1 SOUTH.
&&
EVENT NUMBER FFC1900775
LREAVESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 2 SSE GAINESVILLE 34.27N 83.81W
10/31/2019 HALL GA EMERGENCY MNGR
LARGE TREE TOPPLED ONTO A HOME ON CLOVERDALE STREET.
&&
EVENT NUMBER FFC1900776
KMMThe national radar mosaic for the moment the first event began.
50 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 862982, 862983, 862984, 862985, 862986, 862987, 862988, 862989, 862990, 862991, 862992, 862993, 862994, 862995, 862996, 862997, 862998, 862999, 863000, 863001, 863002, 863003, 863004, 863005, 863006, 863007, 863008, 863009, 863010, 863011, 863012, 863013, 863014, 863015, 863016, 863017, 863018, 863019, 863020, 863021, and more.